Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 11, 2015, 3:41 PM CDT for Cameron Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2015, 3:41 PM CDT (20:41 UTC)
- Expired
- Aug 11, 2015, 4:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 32 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2111 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS54 KLCH 112041
SVRLCH
LAC023-112115-
/O.NEW.KLCH.SV.W.0085.150811T2041Z-150811T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT TUE AUG 11 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CAMERON PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 415 PM CDT
* AT 341 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR HACKBERRY...OR 8 MILES SOUTHWEST OF GRAND
LAKE... AND MOVING WEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
HACKBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2980 9355 3000 9360 3001 9333 2995 9334
2993 9334 2993 9335 2990 9334 2988 9339
2988 9341 2987 9344 2986 9344
TIME...MOT...LOC 2041Z 071DEG 14KT 2996 9339
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 12:40 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 11, 12:40 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1240 PM CDT TUE AUG 11 2015
.DISCUSSION...
11/18Z TAF ISSUANCE.
&&
.AVIATION...
COMPLEX OF SHRA/TSRA CONTINUES TO MOVE SLOWLY SOUTH ACRS CNTL LA.
ACTIVITY HAS PASSED AEX WITHIN THE PAST HOUR AND ALTHOUGH NO
UPSTREAM DEVELOPMENT IS NOTED ON REGIONAL RADARS AT THIS
TIME...CANNOT RULE OUT ANY ADDITIONAL ISLTD STORMS ACRS NRN/CNTL
LA WITH PEAK HEATING SO KEPT A VC MENTION IN THE AEX TAF. FURTHER
SOUTH...WENT AHEAD AND INSERTED TEMPO GROUPS AT LFT/ARA AS COMPLEX
N OF MELVILLE CONTINUES ITS SWD TREK. THINK MOST OF THE
CONVECTION WILL STAY EAST OF LCH/BPT...BUT KEPT VC AT THESE SITES
ESPECIALLY AS SEABREEZE BEGINS TO MOVE INLAND LATE THIS AFTN. ALL
CONVECTION SHOULD DISSIPATE BY 03Z...AND VFR EXPECTED TO PREVAIL
OUTSIDE OF ANY STORMS. SFC WINDS WILL CONTINUE TO BE
VRBL...GENERALLY LESS THAN 10 KT...ALTHOUGH STRONGER STORMS THIS
AFTN WILL BE CAPABLE OF PRODUCING GUSTY WINDS. 24
&&
.PREV DISCUSSION... /ISSUED 1120 AM CDT TUE AUG 11 2015/
DISCUSSION...
ADJUSTED THE POPS THROUGH 18Z...ESPECIALLY OVER THE NERN
ZONES...BASED ON RADAR RETURNS AS AN AREA OF WEAKENING CONVECTION
CONTINUES PUSHING SWD TOWARD THE FORECAST AREA. IN TURN THIS AREA
OF PRECIP AND CLOUD COVER COULD HAVE A MAJOR IMPACT ON
TEMPS/APPARENT TEMPS FOR THE REMAINDER OF THE DAY...MAXES WERE
TRIMMED DOWN SLIGHTLY OVER THE NERN ZONES TO ACCOUNT. FEELING MORE
CONFIDENT THAT HEAT WARNING CRITERIA WILL NOT BE REACHED ACROSS
THE NRN 1/2 OF THE AREA TODAY BUT WILL NOT CHANCE IT ATTM...THUS
WARNING IS BEING ALLOWED TO CONTINUE AS ISSUED. ELSEWHERE JUST
MINOR TWEAKS MADE FOR THE REMAINDER OF THE DAY...UPDATE ALREADY
OUT.
25
PREV DISCUSSION... /ISSUED 716 AM CDT TUE AUG 11 2015/
DISCUSSION...
FOR THE 12Z TAF PACKAGE.
AVIATION...
MVFR BRIEF IFR VSBYS AT KARA THIS MORNING SHOULD IMPROVE OVER THE
NEXT COUPLE OF HRS. VFR AT THE REMAINING TERMINALS. ISOLATED
SHOWERS AND THUNDERSTORMS ALREADY UNDERWAY ACROSS NORTHERN
LOUISIANA IN ASSOCIATION WITH SOUTHWARD MOVING FRONTAL BOUNDARY.
PRESERVED MUCH OF PREVIOUS PACKAGE...BUT DID ADD A VCSH TO KAEX
FOR THE MORNING/EARLY AFTERNOON GIVEN RECENT RADAR TRENDS.
OTHERWISE...THE VCTS AND PROB GROUPS FOR THE COASTAL TERMINALS
REMAINS IN LINE WITH LATEST GUIDANCE. VFR TO PREVAIL OUTSIDE OF
CONVECTION. DOWNBURST WINDS ARE A RISK WITH ANY STRONG/SEVERE
THUNDERSTORMS.
13
PREV DISCUSSION... /ISSUED 524 AM CDT TUE AUG 11 2015/
DISCUSSION...RADAR SHOWING A FEW SHOWERS AND THUNDERSTORMS OVER
NORTH LOUISIANA INTO WEST-CENTRAL MISSISSIPPI. ACTIVITY FIRING
ALONG A PRE-FRONTAL TROF AXIS AND GETTING SOME ADDITIONAL SUPPORT
FROM A VORT-MAX WITHIN A NORTHWESTERLY FLOW ALOFT. INTRODUCED A
CHANCE OF RAINS THIS MORNING WITH APPROACH OF FEATURES. BETTER
CONVECTIVE CHANCES ARRIVING FOR THE AFTERNOON AND EVENING AS WE
AGAIN HEAT UP WELL ABOVE THE NORM. GUIDANCE SUGGESTING AMBIENT
TEMPERATURES A FEW DEGREES BELOW THAT OF THE LAST FEW DAYS...BUT
LATEST INGEST OF TEMPERATURES AND DEWPOINTS SUGGESTING APPARENT
TEMPERATURES WILL AGAIN MANAGE TO ENTER INTO HEAT WARNING
CRITERIA. ACCORDINGLY HAVE REPLACED/UPGRADED HEAT ADVISORY. FLY-
IN-THE-OINTMENT WILL BE EXTENT OF CLOUD COVER DEVELOPING AS WELL
AS RAINS. WITH THAT SAID HOWEVER...I WOULD EXPECT FEW COMPLAINTS
IF THE FORECAST HIGHS ARE NOT REACHED. ONE ADDITIONAL ITEM...DO TO
THE EXTEND OF INSTABILITY ALONG WITH INCOMING DISTURBANCES...SPC
HAS PLACED THE AREA WITHIN A MARGINAL RISK FOR SEVERE. DAMAGING
WINDS WOULD BE THE PRIMARY THREAT.
WILL BE MAINTAINING LOWER PROBABILITY FOR RAINS WEDNESDAY AS TRUE
FRONT ENTERS THE FORECAST AREA AND SLOWLY EDGES SOUTHWARD INTO THE
GULF WATERS DURING THE OVERNIGHT. DECREASING RAIN CHANCES
ASSOCIATED WITH DIMINISHED UPPER AIR SUPPORT. LATTER PART OF THE
WEEK APPEARS DRY BETWEEN AN AMPLIFYING WEST CONUS RIDGE AND
DEEPENING EAST CONUS TROF RESULTING IN A DRY NORTHERLY FLOW
THROUGH THE COLUMN. FAIR WEATHER PATTERN BREAKS DOWN GOING INTO
THE NEW WEEK AS EAST TO SOUTH PERIPHERY OF AFOREMENTIONED HIGH
GETS WHITTLED AWAY FROM INCREASING SHORTWAVE DISTURBANCES MOVING
THROUGH. GFS MAINTAINING MID-LEVEL CYCLOGENESIS OVER THE GULF
WATERS LATER IN THE WEEK WHILE THE ECMWF EXPANDS THE SUBTROPICAL
RIDGE OVER THE GULF.
23
MARINE...A WEAK AND SOMEWHAT VARIABLE FLOW WILL PERSIST ACROSS
THE NORTHWEST GULF THROUGH THE REMAINDER OF THE WEEK. A WEAK COLD
FRONT BRINGING INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL SLIP INTO THE GULF WATERS LATE WEDNESDAY INTO THURSDAY. THIS
FEATURE WILL THEN STALL OVER THE GULF WATERS...SLOWING WASHING OUT
LATER IN THE WEEK.
23
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 100 76 96 72 / 60 30 20 10
LCH 100 78 97 76 / 30 40 30 20
LFT 99 78 96 76 / 50 50 30 20
BPT 100 77 96 76 / 30 40 30 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
LAZ027>033-041>045-052>055-073-074.
TX...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ180-
201-215-216-259>262.
GM...NONE.
&&Hazardous weather outlook, Aug 11, 5:52 AM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 552 AM CDT TUE AUG 11 2015 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-121100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 552 AM CDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. PEAK HEAT INDEX VALUES RANGING FROM 108 TO 114 DEGREES ARE EXPECTED WITH THE EXCEPTION OF THE IMMEDIATE COAST. ALSO...SCATTERED SHOWERS AND A THUNDERSTORMS CAN BE EXPECTED. THE STORM PREDICTION CENTER HAS PLACED THE AREA WITHIN A MARGINAL RISK OF SEVERE. DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO SIGNIFICANT WEATHER ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. GMZ450-452-455-470-472-475-121100- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 552 AM CDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MAINLY DURING THE AFTERNOON AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE NEAR COASTAL WATERS INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Aug 11, 1:53 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
153 PM CDT TUE AUG 11 2015
LAZ042-043-052-111930-
ACADIA LA-VERMILION LA-JEFFERSON DAVIS LA-
153 PM CDT TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFFERSON DAVIS...
NORTH CENTRAL VERMILION AND SOUTHWESTERN ACADIA PARISHES UNTIL 230
PM CDT...
AT 151 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CROWLEY...MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROWLEY...JENNINGS...RAYNE...IOTA...GUEYDAN...MERMENTAU...
EVANGELINE...MORSE...RICEVILLE...WRIGHT...MAXIE...EGAN...LYONS
POINT...ESTHERWOOD AND MIDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2996 9245 3026 9276 3040 9244 3022 9224
3021 9225 3019 9225
TIME...MOT...LOC 1851Z 045DEG 11KT 3023 9238
24Local storm report, Aug 11, 2:04 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
204 PM CDT TUE AUG 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG BRANCH 30.35N 92.27W
08/11/2015 ACADIA LA PUBLIC
ACADIA SHERIFF RELAYED A PUBLIC REPORT OF WIND DAMAGE IN
THE 3000 BLOCK OF WHITE OAK HWY. THE REPORT INDICATED
DOWNED POWER LINES AND A CAMPER KNOCKED OFF ITS BLOCKS.
&&
DJONESSpecial weather statement, Aug 11, 2:20 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 220 PM CDT TUE AUG 11 2015 LAZ042-043-052-074-112000- EAST CAMERON LA-ACADIA LA-VERMILION LA-JEFFERSON DAVIS LA- 220 PM CDT TUE AUG 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON... SOUTHEASTERN JEFFERSON DAVIS...NORTHWESTERN VERMILION AND SOUTHWESTERN ACADIA PARISHES UNTIL 300 PM CDT... AT 219 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JENNINGS TO NEAR WRIGHT...AND MOVING SOUTHWEST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CROWLEY...JENNINGS...WELSH...LAKE ARTHUR...IOTA...GUEYDAN... MERMENTAU...KLONDIKE...EVANGELINE...MORSE...RICEVILLE...THORNWELL... WRIGHT...EGAN...LYONS POINT...ESTHERWOOD...FLORENCE LANDING... LACASSINE...MIDLAND AND ROANOKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3023 9294 2974 9252 3009 9226 3038 9254 TIME...MOT...LOC 1919Z 038DEG 13KT 3024 9263 3004 9240 24
Special weather statement, Aug 11, 2:50 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
250 PM CDT TUE AUG 11 2015
LAZ041-042-052-074-112030-
EAST CAMERON LA-CALCASIEU LA-VERMILION LA-JEFFERSON DAVIS LA-
250 PM CDT TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALCASIEU...EASTERN
CAMERON...SOUTHEASTERN JEFFERSON DAVIS AND SOUTHWESTERN VERMILION
PARISHES UNTIL 330 PM CDT...
AT 250 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR THORNWELL TO 12 MILES
NORTHWEST OF PECAN ISLAND...AND MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE ARTHUR...LACASSINE NATIONAL WILDLIFE REFUGE...HAYES...
KLONDIKE...THORNWELL...LOWRY...FLORENCE LANDING AND BELL CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2958 9261 2984 9292 3012 9308 3020 9276
2986 9244 2958 9260
TIME...MOT...LOC 1950Z 047DEG 11KT 3013 9282 2979 9258
24Special weather statement, Aug 11, 3:05 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 PM CDT TUE AUG 11 2015
LAZ041-042-074-112045-
EAST CAMERON LA-CALCASIEU LA-JEFFERSON DAVIS LA-
305 PM CDT TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALCASIEU...NORTH
CENTRAL CAMERON AND SOUTHWESTERN JEFFERSON DAVIS PARISHES UNTIL 345
PM CDT...
AT 305 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR IOWA TO LACASSINE
NATIONAL WILDLIFE REFUGE...AND MOVING WEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...WESTLAKE...IOWA...MOSS BLUFF...LAKE CHARLES REGIONAL
AIRPORT...HAYES...GRAND LAKE...LEBLEU SETTLEMENT...HOLMWOOD...
HACKETTS CORNER...HEBERTS MARINA...SWEET LAKE...LACASSINE AND BELL
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3002 9327 3004 9328 3005 9329 3005 9332
3031 9336 3033 9293 3000 9285 2996 9327
TIME...MOT...LOC 2005Z 074DEG 11KT 3022 9307 3000 9296
24Special weather statement, Aug 11, 3:36 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 PM CDT TUE AUG 11 2015
LAZ041-073-074-112100-
EAST CAMERON LA-CALCASIEU LA-WEST CAMERON LA-
336 PM CDT TUE AUG 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALCASIEU AND
NORTHWESTERN CAMERON PARISHES UNTIL 400 PM CDT...
AT 336 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SULPHUR TO NEAR HEBERTS
MARINA...AND MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...SULPHUR...VINTON...GRAND LAKE...CARLYSS...EDGERLY AND
HACKBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3028 9368 3030 9327 3003 9327 3005 9329
3005 9333 2995 9334 2992 9367
TIME...MOT...LOC 2036Z 077DEG 15KT 3021 9334 2998 9333
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:19 PM CDT | Special Weather Statement | LCH | Beauregard | 41 min |
| Aug 10, 7:45 PM CDT | Heat Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 8 hr |
| Aug 11, 3:50 AM CDT | Excessive Heat Warning | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 15 hr |
| Aug 11, 1:07 PM CDT | Special Weather Statement | LCH | Lafayette | 23 min |
| Aug 11, 1:23 PM CDT | Special Weather Statement | LCH | Vermilion | 37 min |
| Aug 11, 1:27 PM CDT | Special Weather Statement | LCH | Acadia | 48 min |
| Aug 11, 1:53 PM CDT | Special Weather Statement | LCH | Acadia | 37 min |
| Aug 11, 2:20 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 40 min |
| Aug 11, 2:50 PM CDT | Special Weather Statement | LCH | Cameron | 40 min |
| Aug 11, 3:05 PM CDT | Special Weather Statement | LCH | Calcasieu | 40 min |
| Aug 11, 3:24 PM CDT | Special Marine Warning | LCH | 36 min | |
| Aug 11, 3:36 PM CDT | Special Weather Statement | LCH | Calcasieu | 24 min |
| Aug 11, 3:57 PM CDT | Special Marine Warning | LCH | 33 min | |
| Aug 11, 4:00 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 30 min |
| Aug 11, 4:04 PM CDT | Special Weather Statement | LCH | Calcasieu | 41 min |
| Aug 11, 4:13 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Aug 11, 4:25 PM CDT | Special Weather Statement | LCH | Vernon | 50 min |
| Aug 11, 5:16 PM CDT | Special Weather Statement | LCH | Beauregard, Vernon | 29 min |
| Aug 11, 5:59 PM CDT | Special Weather Statement | LCH | Beauregard | 76 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.